Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have twinge feeling in ear. Take metformin and orlistat for polycistic ovaries. Due to blocked tubes?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2447 Questions

Every now and again i get a twinge in my right ear and if i have a feel around the twingey feeling runs down the side of my face. It only happens every few days, sometimes longer, sometimes more often. With the i also get a funny feeling / taste in the back of my throat.

I think it could be something to do with my sinitus or some sort of blocked tubes?

Could you please give me anyy advice on how to help? Its not painful, just annoying!

I take metformin and orlistat for polycistic overies and occasionally take lanzaprozole for bad acid reflux.

Im not sure whethe my acid reflux may also be part of why my throat sometimes feels funny
Posted Mon, 11 Feb 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 6 hours later

Thank you for your query.

1. The twingy feeling that you get in your ear may be due to eustachian tube blockage. This will show up on a Tympanogram (Impedance Audiometry).

2. The twingy feeling running XXXXXXX the face is due to Trigeminal Nerve (Fifth Cranial Nerve) stimulation.

3. The funny feeling/taste at the back of the throat may be due to a post Nasal Drip (PND) or Acid reflux.

4. You may take a trial of regular steam inhalation and an anti-allergic decongestanat to reduce any PND (which you have correctly attributed to sinusitis and which may worsen an acid reflux). For reducing acid reflux you may ask your doctor to add a prokinetic such as levosulpiride.

5. The sensation of the back of the throat is via the Glossopharyngeal (Ninth Cranial Nerve) and Vagus (Tenth Cranial Nerve).

6. If your symptoms are mild, this should suffice. If they persist, then a Plain CT PNS (Para Nasal Sinuses) and a Video Laryngoscopy may be done. If these show signs of sinusitis or acid reflux, these can be treated further.

7. If all these investigations are normal, you may require a flexible OGD Scopy (oesophago-gastro deuodenoscopy).

8. The possibility of a drug induced side effect should always be kept in mind.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor